Alert archive / Alabama / Flash Flood Warnings in 2009
Flash Flood Warning 70, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Sep 19, 2009, 11:06 AM CDT for Chambers County, Randolph County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2009, 11:06 AM CDT (16:06 UTC)
- Expired
- Sep 19, 2009, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chambers County, AL, Randolph County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 191606
FFWBMX
ALC017-111-191900-
/O.NEW.KBMX.FF.W.0070.090919T1606Z-090919T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1106 AM CDT SAT SEP 19 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF STROUD...
RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WEDOWEE...ROANOKE...
* UNTIL 200 PM CDT
* AT 1101 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
FLOODING FROM AN AREA OF HEAVY RAIN AND THUNDERSTORMS OVER EAST
CENTRAL ALABAMA. BASED ON RADAR ESTIMATES...MORE THAN 3 INCHES OF
RAIN HAS ALREADY FALLEN IN THIS AREA SINCE EARLY THIS
MORNING...CAUSING AREA STREAMS TO BECOME FILLED. AN ADDITIONAL 1 TO
2 INCHES OF RAIN OVER THROUGH 1 PM WILL LIKELY CAUSE MORE
SIGNIFICANT FLOODING.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISON CROSS ROADS AND FOSTERS CROSS ROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3293 8559 3311 8559 3312 8564 3330 8565
3336 8564 3349 8564 3350 8562 3350 8535
3351 8534 3349 8530 3296 8520
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 6:45 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 19, 6:45 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT SAT SEP 19 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... AREA OF HEAVY RAIN WILL CONTINUE TO LIFT NORTH THROUGH CENTRAL ALABAMA THIS MORNING. SOILS REMAIN SATURATED FOR ALL BUT THE SOUTHEASTERN COUNTIES. WILL GO AHEAD AND EXTEND THE FLASH FLOOD WATCH FOR THE REMAINDER OF THE AREA THROUGH MIDNIGHT SATURDAY AS ADDITIONAL RAINFALL IS EXPECTED TODAY AND TONIGHT. BROAD AND WEAK UPPER LOW OVER THE CENTRAL PLAINS WILL LIFT TOWARDS THE NORTHWEST TODAY WITH ANOTHER SHORT WAVE AXIS PASSING OVER THE STATE. THIS WILL BE ALONG THE FRONT END OF A DEEPENING LONG WAVE TROUGH OVER THE CENTRAL CONUS. POPS WILL REMAIN HIGH THROUGH MONDAY WITH MULTIPLE SHORTWAVES EMBEDDED IN SOUTHWEST FLOW ALOFT PASSING THROUGH THE SOUTHEAST. FOR TUESDAY THROUGH SATURDAY...NOT UNEXPECTEDLY, THE MODELS ARE WAVERING A BIT ON THE PLACEMENT OF ANOTHER CUTOFF LOW THAT WILL DROP INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY. THE LATEST GFS RETROGRADES THIS FEATURE TOWARDS THE FOUR CORNERS REGION WHILE THE EURO AND CANADIAN KEEP IT FIRMLY OVER THE SOUTH CENTRAL PLAINS REGION. WILL FOLLOW THE EURO WHICH HAS BEEN FAIRLY CONSISTENT OVER THE PAST FEW RUNS. THIS WILL KEEP MUCH OF THE SOUTHEAST IN A FAVORABLE ENVIRONMENT FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH SATURDAY...ESPECIALLY DURING THE DAYTIME HOURS WHEN SOME INSTABILITY CAN AID IN CONVECTIVE DEVELOPMENT. THIS PATTERN WILL ALSO KEEP TEMPERATURES STEADY IN THE LOWER TO MID 80S FOR HIGHS AND MID 60S TO LOWER 70S FOR LOWS. && .AVIATION...12Z TAF DISCUSSION. POOR FLYING CONDITIONS TODAY DUE TO NUMEROUS SHOWERS AND ISOLATED TSTMS. A VERY COMPLEX PATTERN WITH MINOR UPPER LEVEL IMPULSES PROVIDING THE PRIMARY TRIGGER FOR WIDESPREAD CONVECTION. CURRENT UPPER LEVEL IMPULSE OVER NORTH ALABAMA IS MOVING NORTHEAST AND WILL PRODUCE WIDESPREAD SHOWERS ACROSS ALL TAF SITES EXCEPT KMGM AND KTOI. DUE TO TROPICAL NATURE OF AIR MASS...CONVECTION WILL CONTAIN HEAVY RAINFALL RATES AND IFR VSBYS. NEAR LIFR CIGS AT KMGM AND KTOI WILL SLOWLY RISE BETWEEN 12Z AND 15Z. DIFFICULT TO DETERMINE TIMING OF RAINFALL BEYOND 6 HOURS...AND FORECAST REFLECTS A TREND OF DECREASING SHOWERS BY LATE MORNING...WITH INCREASING CHANCES IN THE AFTERNOON DUE TO DAYTIME HEATING. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 80 69 80 68 82 / 80 70 70 60 60 ANNISTON 83 69 83 70 83 / 80 70 70 60 60 BIRMINGHAM 82 70 83 70 83 / 80 60 70 60 60 TUSCALOOSA 84 71 86 70 86 / 80 50 70 40 60 CALERA 82 70 82 69 84 / 80 60 70 50 60 AUBURN 82 67 83 69 81 / 60 50 60 50 60 MONTGOMERY 86 69 86 70 87 / 70 50 60 50 60 TROY 84 68 86 69 86 / 70 40 50 40 60 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL BUT SOUTHEASTERN COUNTIES THROUGH MIDNIGHT. &&
Hazardous weather outlook, Sep 19, 5:50 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 550 AM CDT SAT SEP 19 2009 ALZ011>015-017>050-200000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 550 AM CDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH THROUGH MIDNIGHT... ...THREAT OF FLASH FLOODING HIGH TODAY... A FLASH FLOOD WATCH REMAINS IS EFFECT UNTIL MIDNIGHT TONIGHT FOR ALL OF THE AREA...EXCEPT THE SOUTHEAST COUNTIES. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH LOCALLY HEAVY RAINFALL. THE GROUND IS SATURATED FROM RECENT RAINFALL...AND ANY ADDITIONAL RAINFALL WILL PRODUCE FLASH FLOODING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY... KEEPING THE THREAT OF FLASH FLOODING IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY IN THE FLASH FLOOD WATCH AREA.
In the hours before
Local storm report, Sep 19, 8:01 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
801 AM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 5 SSE MOUNTAIN CREEK 32.64N 86.44W
09/19/2009 AUTAUGA AL EMERGENCY MNGR
TRAIN DERAILED AT MORTAR CREEK DUE TO WASHED OUT TRAIN
TRACKS. COUNTY ROAD 64 UNDER WATER FOR ONE-EIGHTH MILE.
&&
MROSELocal storm report, Sep 19, 9:34 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 4 WNW HILLABEE CREEK 33.09N 85.95W
09/19/2009 TALLAPOOSA AL EMERGENCY MNGR
MARTIN ROAD HAS BEEN CLOSED DUE TO WATER RUNNING OVER THE
ROAD. RED BARN RD HAS ALSO BEEN CLOSED.
&&
GOLDENLocal storm report, Sep 19, 10:21 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1021 AM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 S KELLYTON 32.97N 86.03W
09/19/2009 COOSA AL LAW ENFORCEMENT
COUNTY ROAD 119 CLOSED DUE TO WATER OVER BRIDGE.
ADDITIONAL ROADS ALSO CLOSED ACROSS THE COUNTY...CR 16,
CR 112, CR 37.
&&
GOLDENLocal storm report, Sep 19, 10:34 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1034 AM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 2 NE SULLIGENT 33.91N 88.11W
09/18/2009 LAMAR AL EMERGENCY MNGR
ALL 4 LANES OF HWY 278 CLOSED NEAR SULLIGENT DUE TO WATER
OVER THE ROAD.
&&
GOLDENLocal storm report, Sep 19, 10:46 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1046 AM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HEAVY RAIN WEDOWEE 33.31N 85.49W
09/19/2009 E3.50 INCH RANDOLPH AL EMERGENCY MNGR
MINOR STREET FLOODING REPORTED ON A FEW STREETS IN THE
CITY.
&&
GOLDENLocal storm report, Sep 19, 11:05 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CDT SAT SEP 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 5 NNE GOLDVILLE 33.15N 85.75W
09/19/2009 CLAY AL EMERGENCY MNGR
HWY 49 IS IMPASSABLE NEAR REDS CATFISH CABIN.
1045 AM FLASH FLOOD 4 N GOODWATER 33.12N 86.05W
09/19/2009 CLAY AL EMERGENCY MNGR
COUNTY ROAD 7 CLOSED IN BROWNSVILLE.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:01 PM CDT | Flash Flood Warning | BMX | Tuscaloosa | 96 min |
| Sep 18, 7:18 PM CDT | Areal Flood Advisory | BMX | Lamar | 117 min |
| Sep 18, 7:29 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Sep 18, 7:36 PM CDT | Areal Flood Advisory | BMX | Fayette, Walker | 114 min |
| Sep 18, 8:01 PM CDT | Flash Flood Warning | BMX | Fayette | 3 hr |
| Sep 18, 8:11 PM CDT | Flash Flood Warning | BMX | Walker | 2 hr |
| Sep 18, 8:23 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 3 hr |
| Sep 18, 11:49 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Montgomery | 56 min |
| Sep 19, 12:39 AM CDT | Flash Flood Warning | BMX | Autauga, Elmore | 3 hr |
| Sep 19, 2:54 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair | 111 min |
| Sep 19, 3:20 AM CDT | Areal Flood Advisory | BMX | Clay, Coosa, Talladega | 115 min |
| Sep 19, 5:15 AM CDT | Areal Flood Advisory | BMX | Clay, Coosa | 2 hr |
| Sep 19, 6:33 AM CDT | River Flood Warning | BMX | Jefferson | 3 hr |
| Sep 19, 8:23 AM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 24 hr |
| Sep 19, 9:21 AM CDT | Areal Flood Advisory | BMX | Randolph | 3 hr |
| Sep 19, 9:34 AM CDT | Flash Flood Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 3 hr |
| Sep 19, 11:35 AM CDT | Areal Flood Advisory | BMX | Bibb, Perry | 3 hr |
| Sep 19, 12:18 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 3 hr |
| Sep 19, 12:45 PM CDT | Flash Flood Warning | BMX | Bibb, Perry, Shelby | 3 hr |
| Sep 19, 3:42 PM CDT | Flash Flood Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 4 hr |
| Sep 19, 4:11 PM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 4 days |
| Sep 19, 6:04 PM CDT | Flash Flood Warning | BMX | Chambers, Lee, Russell | 3 hr |
| Sep 19, 6:34 PM CDT | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Russell | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.